Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What is the best way to stop using the combipatch?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5455 Questions
what is the best way to stop using the combipatch? I stopped cold XXXXXXX two days ago and I feel awful!
Posted Mon, 25 Feb 2013 in Medicines and Side Effects
Answered by Dr. Aarti Abraham 43 minutes later
Thanks for your health query.
Following removal of the combipatch will result in immediate drop in the hormone levels, and hence might leave you with heightened senses of the symptoms for which you started using it in the first place.

It is absolutely alright to stop the patch abruptly from a health point of view. However, for many women, it works better for them to taper off of estrogen. You might try increasing the time between patch changes from 7 to 8 days for a few weeks, then to 9 days, etc. While not necessary, it can help lower the chances for symptoms.

Discuss more details of tapering off with your doctor, but this is the general approach. Your treating physician could better realize how soon they want you off the hormones, and whether you have a stopgap period to adjust yourself while you wean your body off the Combipatch.

Depending on your major symtoms, you could take symptomatic treatment for a while too.

Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor